Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 478, NWS Fort Worth, TX

July 5, 2011Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 5, 2011, 6:21 PM CDT for Anderson County, Texas. It was in force for 69 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 6:21 PM CDT (23:21 UTC)
Expired
Jul 5, 2011, 7:30 PM CDT
In force
69 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Anderson County, TX

The radar

The Shreveport radar (KSHV), 185 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:27 PM CDTTSTM WND DMGPert, TXPART OF THE ROOF OF A MOBILE HOME IN PERT WAS REMOVED. ANOTHER PART OF THE ROOF WAS PARTIALLY LIFTED OFF.
Jul 5, 6:27 PM CDTHAIL 0.7511 Ne Palestine, TXDIME SIZED HAIL REPORTED ON HIGHWAY 155 BETWEEN FRANKSTON AND PALESTINE.
Jul 5, 6:44 PM CDTTSTM WND DMG10 N Palestine, TXTREES WERE BLOWN DOWN ABOUT 10 MILES NORTH OF PALESTINE ALONG FM 315. ONE OF THE TREES WAS 15 IN DIAMETER.
Jul 5, 6:59 PM CDTHAIL 0.888 Wnw Palestine, TXNICKEL HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WUUS54 KFWD 052321
SVRFWD
TXC001-060030-
/O.NEW.KFWD.SV.W.0478.110705T2321Z-110706T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN NORTHEAST TEXAS...

* UNTIL 730 PM CDT

* AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF 
  PALESTINE...MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALESTINE AROUND 730 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3158 9529 3154 9563 3150 9573 3154 9576
      3156 9572 3162 9571 3165 9575 3160 9577
      3169 9578 3167 9580 3169 9583 3193 9583
      3205 9573 3209 9542 3185 9544 3174 9536
      3174 9534 3167 9527 3161 9525
TIME...MOT...LOC 2320Z 023DEG 6KT 3188 9553

$$


25
4 follow-up statements
641 
WWUS54 KFWD 052332
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT TUE JUL 5 2011

TXC001-060030-
/O.CON.KFWD.SV.W.0478.000000T0000Z-110706T0030Z/
ANDERSON TX-
632 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR ANDERSON COUNTY...

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH...AND NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES 
NORTHEAST OF PALESTINE...MOVING SOUTHWEST AT 5 MPH.

OTHER STRONG STORMS IN THE COUNTY WILL BE CAPABLE OF PRODUCING WIND 
GUSTS TO 50 MPH...INCLUDING A STORM LIKELY TO IMPACT PALESTINE 
BEFORE THE SEVERE STORM ARRIVES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PALESTINE AROUND 730 PM CDT...

LAT...LON 3158 9529 3154 9563 3150 9573 3154 9576
      3156 9572 3162 9571 3165 9575 3160 9577
      3169 9578 3167 9580 3169 9583 3193 9583
      3205 9573 3209 9542 3185 9544 3174 9536
      3174 9534 3167 9527 3161 9525
TIME...MOT...LOC 2330Z 023DEG 6KT 3189 9556

$$


25
322 
WWUS54 KFWD 052350
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT TUE JUL 5 2011

TXC001-060030-
/O.CON.KFWD.SV.W.0478.000000T0000Z-110706T0030Z/
ANDERSON TX-
650 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR ANDERSON COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS DECREASED IN INTENSITY...BUT 
HAS BEEN REPLACED WITH A NEW SEVERE STORM WEST OF PALESTINE.

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THIS SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
7 MILES WEST OF PALESTINE...MOVING SOUTHWEST AT 10 MPH.

LAT...LON 3158 9529 3154 9563 3150 9573 3154 9576
      3156 9572 3162 9571 3165 9575 3160 9577
      3169 9578 3167 9580 3169 9583 3193 9583
      3205 9573 3209 9542 3185 9544 3174 9536
      3174 9534 3167 9527 3161 9525
TIME...MOT...LOC 2348Z 024DEG 8KT 3177 9577

$$


25
817 
WWUS54 KFWD 060002
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT TUE JUL 5 2011

TXC001-060030-
/O.CON.KFWD.SV.W.0478.000000T0000Z-110706T0030Z/
ANDERSON TX-
702 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR ANDERSON COUNTY...

AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES 
WEST OF PALESTINE...MOVING SOUTHWEST AT 5 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.

LAT...LON 3157 9536 3154 9563 3150 9573 3154 9576
      3156 9572 3162 9571 3165 9575 3160 9577
      3169 9578 3167 9580 3169 9583 3193 9583
      3192 9565 3183 9548
TIME...MOT...LOC 0002Z 028DEG 5KT 3179 9577

$$


25
797 
WWUS54 KFWD 060030
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT TUE JUL 5 2011

TXC001-060039-
/O.EXP.KFWD.SV.W.0478.000000T0000Z-110706T0030Z/
ANDERSON TX-
730 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANDERSON COUNTY
EXPIRED AT 730 PM CDT...

BY 730 PM...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD 
WEAKENED AND WAS NO LONGER SEVERE.

HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND WIND 
GUSTS IN EXCESS OF 50 MPH WERE STILL POSSIBLE FROM THE THUNDERSTORMS 
NEAR THE TRINITY RIVER.

LAT...LON 3157 9536 3154 9563 3150 9573 3154 9576
      3156 9572 3162 9571 3165 9575 3160 9577
      3169 9578 3167 9580 3169 9583 3193 9583
      3192 9565 3183 9548
TIME...MOT...LOC 0029Z 031DEG 19KT 3169 9584

$$


25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:09 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 5, 6:09 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT TUE JUL 5 2011

.AVIATION...
THE AVIATION FORECAST REMAINS UNCHANGED WITH WINDS BELOW 10
KTS...FEW TO SCATTERED CUMULUS AND HIGH CLOUDS...AND A VERY SMALL
CHANCE FOR THUNDERSTORMS THE NEXT 24 TO 30 HOURS.

THE WINDS WILL CONTINUE TO VARY FROM A SOUTHEAST DIRECTION IN THE
AFTERNOON AND EVENING HOURS TO A SOUTHWEST DIRECTION IN THE OVERNIGHT
AND MORNING HOURS. WIND SPEEDS WILL REMAIN AOB 10 KTS FOR THE MOST
PART. MID AND HIGH LEVEL CLOUDS FROM THUNDERSTORMS AROUND THE
REGION MAY MOVE OVER THE AIRPORTS THIS EVENING AND AGAIN
TOMORROW...OTHERWISE EXPECT CUMULUS CLOUDS BETWEEN 050-080. THERE
CONTINUES TO BE A LESS THAN 20 PERCENT CHANCE OF A THUNDERSTORM
AFFECTING THE AIRPORTS AND THEREFORE THE TAF DOES NOT MENTION
THUNDER. HOWEVER...IF A THUNDERSTORM DEVELOPS NEAR OR AT AN
AIRPORT IT WILL PRODUCE LIGHTNING AND POSSIBLY STRONG OUTFLOW
WINDS. OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN THE AREA MAY ALSO
RESULT IN BRIEF WIND SHIFTS THAT SHOULD NOT HAVE A SIGNIFICANT IMPACT
ON AIRPORT OPERATIONS.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 253 PM CDT TUE JUL 5 2011/
VIS SATELLITE SHOWS ENHANCED CUMULUS FIELD OUT AHEAD OF THIS
MORNINGS CONVECTIVE DEBRIS...GENERALLY FROM BOWIE TO
STEPHENVILLE...WACO AND PALESTINE. HAVE PLACED 20 POPS ALONG THIS
LINE FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING.
ELSEWHERE...WILL CARRY 10 POPS INTO THE EVENING HOURS. HAVE ADDED
10 POPS TO THE NORTHEAST FOR LATE TONIGHT DUE TO THE POTENTIAL OF
EASTERN OKLAHOMA OR WESTERN ARKANSAS ACTIVITY SLIDING INTO THE
NORTHEAST COUNTIES BEFORE DAYBREAK.

ALTHOUGH OUR ATMOSPHERE WILL REMAIN UNSTABLE AND UNCAPPED THROUGH
THURSDAY...THERE WILL BE FEW SURFACE BOUNDARIES OR OTHER FEATURES
TO FOCUS ON FOR CONVECTIVE DEVELOPMENT. WEAK OUTFLOW BOUNDARIES
DRIFTING INTO THE CWA MAY BE ALL THAT/S AVAILABLE FOR AFTERNOON
CONVERGENCE WEDNESDAY AND THURSDAY. FOR THIS REASON...WE/LL
GENERALLY FOCUS ON AREAS EAST OF I-35/45 WHERE PVA IS AVAILABLE
AND UPPER DIVERGENCE EXISTS. DIV-Q AND Q-VECTORS WERE OF LITTLE
HELP IN THIS MATTER. ALSO...WILL CARRY 10 POPS JUST WEST AND
NORTHWEST OF THE METROPLEX ON THURSDAY.

GOING INTO AND THROUGH THE WEEKEND...WE/VE BEEN WATCHING THE
NORTH-CENTRAL GULF TUTT OVER THE PAST FEW DAYS AND LOOK FORWARD TO
IT RETROGRADING TOWARD TEXAS BY THIS WEEKEND. CURRENT EXPECTATION
IS FOR IT TO REACH THE TEXAS COAST SATURDAY...AND THEN MOVE
ACROSS THE HILL COUNTRY AND INTO WEST BY SUNDAY NIGHT. THERE IS
THE POTENTIAL OF SEA BREEZE CONVECTION FORMING AND MOVING
NORTHWEST INTO THE SOUTHEASTERN CWA BOTH SATURDAY AND SUNDAY.
ALSO...THE DEEPENED SOUTHEASTERLY FLOW WILL BRING SOME INCREASE
IN LOW LEVEL MOISTURE.

AREA TEMPERATURES WILL CHANGE LITTLE UNTIL THE TUTT ARRIVES AND
MOVES TO OUR WEST. HAVE ADJUSTED TEMPS DOWN A FEW DEGREES FIRST OF
NEXT WEEK DUE TO THIS PROCESS AND SLIGHTLY LOWER HEIGHTS ALOFT AS
THE DOMINANT UPPER HIGH TO OUR WEST SHIFTS TO OUR EAST. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80 101  79 100  78 /  10   5   5  10  10
WACO, TX              77 101  77 103  76 /  20   5   5   5  10
PARIS, TX             75  99  75  98  75 /  10  10  10  20  20
DENTON, TX            77 101  75 100  75 /  10   5   5  10  10
MCKINNEY, TX          76  99  75  98  74 /  10   5   5  10  20
DALLAS, TX            81 101  80 100  78 /  10   5   5  10  20
TERRELL, TX           76  99  75 100  75 /  10  10  10  10  20
CORSICANA, TX         76  99  76 101  75 /  20  10  10  10  20
TEMPLE, TX            75  98  74 101  73 /  10   5   5   5  10
MINERAL WELLS, TX     76 103  75 104  75 /  20   5   5   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

82/58
Hazardous weather outlook, Jul 5, 3:15 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT TUE JUL 5 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
315 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THIS
AFTERNOON AND EVENING. LIGHTNING AND DAMAGING DOWNBURST WINDS ARE
THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS
NORTH TEXAS THROUGH THE UPCOMING WEEKEND. LIGHTNING WILL BE THE
MAIN HAZARD...BUT A FEW STORMS MAY PRODUCE DAMAGING DOWNBURST
WINDS.

.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED FOR STRONGER STORMS
THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 5, 6:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT TUE JUL 5 2011

TXZ148-052345-
ANDERSON TX-
615 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  ANDERSON COUNTY

AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF PALESTINE...MOVING
SOUTHWEST AT 5 MPH.

PALESTINE IS IN THE PATH OF THIS STORM.

VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY.

LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
      3163 9572 3165 9575 3160 9577 3169 9578
      3169 9587 3175 9587 3179 9599 3187 9597
      3188 9603 3191 9600 3195 9603 3195 9606
      3200 9605 3209 9543 3185 9544 3161 9526
TIME...MOT...LOC 2315Z 023DEG 6KT 3189 9553

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:15 PM CDTSpecial Weather StatementFWDAnderson30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.